Illinois, 2025Winter Storm in Illinois, November 28 to 30, 2025
November 28 to 30, 2025 · NWS DVN · 13 events in 13 counties and zones
A long duration winter storm tracked across the region Friday night through late Saturday night. Widespread snowfall amounts of 8 to 12 inches.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A long duration winter storm tracked across the region Friday night through late Saturday night. Widespread snowfall amounts of 8 to 12 inches. This will likely go down as one of the highest snowfall events for any year for the month of November in northwest Illinois. Numerous accidents including a few jackknifed semis on I-80 and I-74 and several road closures occurred with this event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Nov 28, 7:55 PM CST, 3 hours earlier. Its key messages:
- A significant winter storm will impact the area tonight through Saturday night. Probabilities are high (80-90%) for at least 8 inches of snow over much of the area. Probabilities for 12+ inches of snow are high (70-80%) north of a Sigourney, IA to Aledo, IL line. Winter storm warnings continue for the entire area.
- Below normal temperatures will be seen next week with a chance of snow on Monday.
Area forecast discussion, Nov 28, 7:55 PM CST, 3 hours before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
755 PM CST Fri Nov 28 2025
.KEY MESSAGES...
- A significant winter storm will impact the area tonight
through Saturday night. Probabilities are high (80-90%) for at
least 8 inches of snow over much of the area. Probabilities
for 12+ inches of snow are high (70-80%) north of a Sigourney,
IA to Aledo, IL line. Winter storm warnings continue for the
entire area.
- Below normal temperatures will be seen next week with a chance
of snow on Monday.
&&
.UPDATE...
Issued at 745 PM CST Fri Nov 28 2025
The 00z UA sounding at DVN shows a rapidly saturating air mass
above 700mb, with a wetbulb temperature profile that shows we'll
be seeing a deep dendritic profile once fully saturated. This
seems to match the depiction on radar, showing numerous areas of
25 to 30 Dbz over Iowa. I have noticed reports of 1/2 mile
visibility in moderate snow as close by at Marshalltown Iowa,
with MPING and obs showing the band extending along and north of
I-80 is reaching the ground. This saturation process is not
taking long, and an accumulating snow should begin in our west
in the next hour, and several inches by midnight remain a good
possibility west of I-380. Our current headlines are well
supported by analysis and radar/roads trends. This had the look
of a major winter storm, and we expect impacts to reach winter
storm warning levels during the overnight hours tonight.
If you are traveling, be aware that conditions will deteriorate
as the night progresses, even in Illinois where it will be
mainly after midnight.
&&
.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 128 PM CST Fri Nov 28 2025
Clouds will continue to increase late this afternoon and evening
ahead of the storm.
Forecast profiles of the atmosphere show a very deep column of dry
air that will have to saturate before the snow reaches the ground.
However, the forcing and moisture above the dry layer is impressive
so it will not take long for top-down saturation to occur.
That being said areas along/west of I-380 should see snow quickly
develop between 8 and 10 PM. Snow will then overspread the remainder
of the area through sunrise Saturday.
Based on the HREF, the initial shot of warm advection snow has a
medium to high probability (60-80%) of seeing snowfall rates of 1
inch/hour at times through sunrise Saturday.
On Saturday, the main system snow settles in across the area.
Snowfall rates generally look to be 0.5-0.7 inches/hour. The
exception will be during the late afternoon/early evening when the
main low moves through the area. During this time frame, snowfall
rates of 1-1.5 inches/hour will be possible. During the passage of
the low, the snow will become mixed with rain and may briefly change
over to all rain along/south of a Keosauqua, IA to Macomb, IL line.
The character of the snow will change during the event. It will
initially start out as a fairly dry snow tonight but will become
more wet during the day on Saturday. Saturday night the snow will
trend back to being dry again and slowly end from west to east after
midnight.
Winds will be increasing to 15-25 mph tonight and will continue
during the day Saturday. The potential is there for wind gusts of 30-
35 mph at times during the day Saturday. There will be a lull in the
winds during the passage of the low in the 3-8 PM time frame. After
the low passes, winds will again increase to 15-25 mph with gusts of
30-35 mph possible Saturday night. Drifting snow is possible
Saturday night as the character of the snow becomes drier.
As for amounts, they have trended a bit higher. It is not uncommon
for early and late season events to over-perform on snowfall amounts
because moisture is more plentiful.
Right now it appears that widespread 10-15 inch accumulations are
possible north of an Ottumwa, IA to Galesburg, IL line. South of
this line, 7-10 inch amounts are possible.
This storm has a high probability (>80%) of being in the top 3
heaviest snowfalls for November, depending upon the location.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 128 PM CST Fri Nov 28 2025
Sunday
Assessment...A certainty (>99%) of below normal temperatures
The slight southward shift in the track of the pivoting storm system
means light snow will linger east of the Mississippi Sunday morning
before ending. Windy conditions through the day will keep wind
chills in the single digits and teens.
Sunday night through Friday
Assessment...Very high confidence (>90%) of below normal
temperatures
Polar air will overspread the Midwest in the wake of the departing
storm system and essentially remain in place for the week.
Single digit lows will be seen Sunday night and Monday night across
the area. However, winds will be light so wind chills will be close
to the actual ambient temperature.
All global models bring a weak upper level disturbance through the
area Monday afternoon/evening and show this with 30-50% pops. The
system is moisture starved but the forcing is good. Thus there
should be a quick shot of light snow Monday afternoon/evening for
areas generally south of Highway 30. Early estimates suggest a
dusting of accumulation in the Highway 30 corridor with amounts
approaching an inch south of a Sigourney, IA to Aledo, IL line.
A very weak system is progged to move through the area on Wednesday
which will allow a brief warm-up in temperatures. The models
disagree on track and timing but agree that the system is moisture
starved. As we get closer to the event some better resolution may
result in low snow chances being generated.
Outside of these two snow chances, the remainder of the week looks
to be dry and colder than normal.
&&
.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 523 PM CST Fri Nov 28 2025
Poor flying weather is expected in a 24+ hour period, beginning
this evening and lasting well into Saturday night as a winter
storm brings heavy snow, fog, LIFR winter storm conditions to
all of eastern Iowa and western Illinois.
VFR conditions early evening will quickly deteriorate to
MVFR/IFR 02-06z as the winter storm arrives. There is a high
(>80%) probability of LIFR conditions developing by or after
10z/29. Snowfall rates generally look to be around 0.5
inch/hour. However, snowfall rates of 1-1.5 inch/hour are
possible after 10z/29. Between wind gusts with some blowing snow
and falling snow, LIFR conditions are expected to last into
Saturday night.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Winter Storm Warning until 6 AM CST Sunday for IAZ040-051-052-
063-064-076-077-087-088.
Winter Storm Warning from midnight tonight to 6 AM CST Sunday
for IAZ041-042-053-054-065>068-078-089-098-099.
IL...Winter Storm Warning from midnight tonight to 6 AM CST Sunday
for ILZ001-002-007-009-015>018-024>026-034-035.
MO...Winter Storm Warning from midnight tonight to 6 AM CST Sunday
for MOZ009-010.
&&
UPDATE...Ervin
SHORT TERM...08
LONG TERM...08
AVIATION...ErvinHazardous weather outlook, Nov 28, 1:58 PM CST, 8 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
158 PM CST Fri Nov 28 2025
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-292000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
158 PM CST Fri Nov 28 2025
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A significant winter storm will arrive tonight, bringing
widespread accumulating snow and leading to hazardous travel
conditions. Winter Storm Warning remain in effect for the entire
outlook area. Wind gusts up to 30 mph are possible which could
result in drifting snow.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Widespread accumulating snow will continue Saturday through
sunrise Sunday with hazardous travel conditions. Winter Storm
Warnings are in effect for the entire area. Most locations north
of an Ottumwa, Iowa to Galesburg, Illinois line will see 10 inches
or more of snowfall. South of this line amounts will be 7-10
inches. Winds gusting up to 30 mph will be possible which could
result in drifting snow.
.SPOTTER INFORMATION STATEMENT...
Reports of snowfall over one inch will be appreciated through
Saturday night.
Winter Storm, Rock Island
- When
- November 28, 10:55 PM CST to November 30, 1:30 AM CST
- Where
- Rock Island forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.467, -90.567 (the zone’s center; the record gives no point)
The Official NWS observation at the Moline Quad Cities Airport is 9.2 inches. Trained spotter reports ranged from 10 inches 1 mile north of Carbon Cliff to 12 inches 1 mile northeast of Moline.
Winter Storm, Hancock
- When
- November 28, 11:00 PM CST to November 29, 6:00 PM CST
- Where
- Hancock forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.404, -91.165 (the zone’s center; the record gives no point)
The COOP Observer snowfall reports ranged from 8.1 inches in Augusta to 8.5 inches in Bentley. A trained spotter in Nauvoo reported 7.0 inches of snow.
Winter Storm, McDonough
- When
- November 28, 11:00 PM CST to November 29, 6:00 PM CST
- Where
- McDonough forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.456, -90.678 (the zone’s center; the record gives no point)
Snowfall reports from trained spotter ranged from 8.2 inches in Colchester to 9.3 inches 1 mile southeast of Macomb.
Winter Storm, Henderson
- When
- November 28, 11:00 PM CST to November 29, 6:00 PM CST
- Where
- Henderson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.818, -90.925 (the zone’s center; the record gives no point)
The COOP Observer at Gladstone Lock and Dam reported 10.5 inches of snow.
Winter Storm, Warren
- When
- November 28, 11:00 PM CST to November 29, 6:00 PM CST
- Where
- Warren forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.849, -90.615 (the zone’s center; the record gives no point)
The COOP Observer in Monmouth reported 8.4 inches of snow.
Winter Storm, Mercer
- When
- November 28, 11:00 PM CST to November 30, 1:00 AM CST
- Where
- Mercer forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.205, -90.741 (the zone’s center; the record gives no point)
The COOP Observer in Aledo reported 7.7 inches of snow.
Winter Storm, Henry
- When
- November 28, 11:00 PM CST to November 30, 2:00 AM CST
- Where
- Henry forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.353, -90.131 (the zone’s center; the record gives no point)
A trained spotter reported 11.5 inches in Geneseo.
Winter Storm, Bureau
- When
- November 29, 12:00 AM CST to November 30, 3:00 AM CST
- Where
- Bureau forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.404, -89.529 (the zone’s center; the record gives no point)
Trained spotter snowfall reports range from 8.5 inches 1 mile south of Princeton to 9.8 inches 3 miles south southeast of Milo.
Winter Storm, Putnam
- When
- November 29, 12:00 AM CST to November 30, 3:00 AM CST
- Where
- Putnam forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.205, -89.286 (the zone’s center; the record gives no point)
Snowfall reports ranged from 8.7 inches 2 miles southwest of Florid from a trained spotter to to 9.7 inches 1 mile west of Hennepin from the COOP Observer.
Winter Storm, Whiteside
- When
- November 29, 12:00 AM CST to November 30, 2:00 AM CST
- Where
- Whiteside forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.756, -89.914 (the zone’s center; the record gives no point)
Trained spotter reports ranged from 9.4 inches in Erie to 10.0 inches in Albany.
Winter Storm, Carroll
- When
- November 29, 12:00 AM CST to November 30, 3:00 AM CST
- Where
- Carroll forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.069, -89.934 (the zone’s center; the record gives no point)
The COOP observer in Mount Carroll reported 8.8 inches of snow. Trained spotter reports ranged from 8.0 inches 1 mile west northwest of Savanna to 9.0 inches in Lanark.
Winter Storm, Jo Daviess
- When
- November 29, 12:00 AM CST to November 30, 3:00 AM CST
- Where
- Jo Daviess forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.366, -90.212 (the zone’s center; the record gives no point)
The COOP Observer near Stockton reported 12.0 inches of snow. A trained spotter reported 8.0 inches in Galena.
Winter Storm, Stephenson
- When
- November 29, 12:00 AM CST to November 30, 3:00 AM CST
- Where
- Stephenson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.352, -89.662 (the zone’s center; the record gives no point)
Trained spotter reports ranged from 7.0 inches in Pearl City to 12.0 inches in Freeport.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Minnesota, November 28 to 30, 20252 injured · $50,000 · 7 events
- Winter Storm and Winter Weather in Minnesota, November 28 to 30, 202534 events
- Winter Storm and Winter Weather in South Dakota, November 28 to 29, 202524 events
- Winter Storm and High Wind in Illinois, November 28 to 30, 202550 kt wind · 23 events
- Heavy Snow and Winter Weather in South Dakota, November 28 to 29, 20251 injured · 14 events
- Winter Storm in Iowa, November 28 to 30, 202521 events
- Winter Storm in Wisconsin, November 28 to 30, 202520 events
- Winter Storm and Winter Weather in Iowa, November 28 to 29, 202511 events
- Winter Storm in Missouri, November 28 to 29, 20259 events
- Winter Weather in Kansas, November 28 to 29, 20251 injured · 1 event
- Winter Storm and Winter Weather in Minnesota, November 28 to 30, 20258 events
- Winter Storm in Iowa, November 28 to 30, 20258 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1301672, 1301474, 1301477, 1301524, 1301655, 1301667, 1301675, 1301680, 1301686, 1301687, 1301689, 1301690, 1301691.